Arkansas, 2022Tornadoes and Flash Flood in Arkansas, November 4, 2022
November 4, 2022 · NWS TSA · 14 events in 5 counties and zones
Severe thunderstorms moved through northwestern Arkansas during the evening of the 4th. The atmosphere became moderately unstable ahead of a cold front approaching from the north and a dry line approaching from the west.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $804,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved through northwestern Arkansas during the evening of the 4th. The atmosphere became moderately unstable ahead of a cold front approaching from the north and a dry line approaching from the west. Deep layer and low level wind shear increased during the afternoon and evening across the area, with the approach of a strong upper level disturbance, and became very strong by early evening. The combination of moderately strong instability and strong to very strong wind shear resulted in some supercell thunderstorm structures, as well as a severe squall line that moved through the region. Multiple tornadoes occurred across northwestern Arkansas, along with damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 4, 1:58 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 4, 1:58 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
258 PM CDT Fri Nov 4 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Fri Nov 4 2022
Sharp cold front at 2 pm extends from Bartlesville to Bristow to
Shawnee and continues steadily advancing east. Mostly showers are
occurring along the boundary with stronger convection post-
frontal across western Oklahoma. Meanwhile storms continue to
increase in coverage across the warm sector across southeast
Oklahoma which which will carry the greatest severe threat near
term. Moderate instability (1000-1500 J/kg) exists ahead of the
front with 0-1km shear in excess of 30kt generally south of US
412. Overall, low level wind fields remain more backed south of
I-40 where greatest tornado threat will exist through late
afternoon all the way to the Red River. Elsewhere sufficient
shear exists for rotating, low-topped storms with a damaging wind
threat and brief spin-up potential. Activity is expected to
continue in banded, loosely organized or broken line form with
strongest activity preceding frontal surge until stronger forcing
associated with the upper low lifting across the Texas Panhandle
helps congeal thunderstorms into more single, solid line closer to
00Z. Shear/instability after 00Z will remain sufficient for QLCS
wind/tornado threat into western Arkansas with sporadic damaging
wind potential across the higher terrain where stronger storms
help brings winds to the surface. Excessive rainfall threat and
impact on rivers looks to remain low despite the potential for
multiple rounds of moderate to heavy downpours from southeast
Oklahoma into west-central Arkansas. Anomalously high PWAT values
and moisture transport into the area however does continue to
raise concerns for high rainfall rates and flash flooding with
some localized totals approaching 3 inches. Back edge of the
stronger storms should begin to move out of our western Arkansas
counties by 04Z with some wrap- around showers lingering across
far northern Oklahoma through 09Z. Gusty winds behind the front
will continue overnight with some mid 30s possible across
northeast Oklahoma.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 213 PM CDT Fri Nov 4 2022
Surface winds will remain westerly on Saturday in the wake of the
Pacific front with some weak cold advection holding temperatures
close to seasonal averages in the upper 50s to lower 60s under
mostly sunny skies. A fast moving clipper system near the Canadian
border will send another frontal boundary across the Southern
Plains on Sunday that looks to stall across north Texas. As the
flow returns out of the south Monday with deeper gulf moisture,
showers and thunderstorms are expected along the warm front.
Guidance suggests activity will mostly be confined across
southeast Oklahoma though some showers could linger into Tuesday
across northeast Okalhoma north of I-44 as some ripples in the
increasing southwest flow aloft move across the area. Temperatures
on Tuesday are not clear cut with the potential for scattered
showers and storms and cloud cover under a strong warm advection
pattern. Otherwise, expect both overnight lows and afternoon highs
to surge back well above normal through mid week with periods of
gusty late morning and afternoon winds Wednesday and Thursday. As
with the current system, extended guidance is struggling to reach
a consensus on the speed of the next major western US trough. The
current forecast sides with the faster GFS and Canadian
deterministic runs with scattered showers and isolated storms back
in the forecast Thursday afternoon and evening. Some colder air
looks to move in behind this late week front which could
complicate the precipitation type if it lingers into Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Fri Nov 4 2022
Thunderstorms...some of which are strong to severe...are expected
to expand in coverage across the CWA this afternoon and evening as
a strong cold front makes its way eastward through the region.
With the convection...LIFR/IFR conditions will become possible
with gusty to strong winds. Will continue with tempo groups for
timing of the greater storm potential. Behind the exiting
convection and frontal boundary...IFR/MVFR conditions are forecast
over the region while an upper level low pressure lifts northeast
into the Central Plains. There is some potential for additional
wrap around moisture to reach KBVO overnight...though for now will
hold off on mentioning. Conditions should begin to improve from
southwest to northeast overnight tonight into Saturday morning. By
the end of the TAF period...mostly clear skies and west to
southwesterly winds are forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 41 63 48 / 90 60 0 0
FSM 78 46 63 45 / 100 100 0 0
MLC 75 40 63 48 / 100 70 0 0
BVO 77 38 61 45 / 100 60 0 0
FYV 76 40 59 43 / 90 100 0 0
BYV 77 43 58 45 / 90 100 0 0
MKO 77 40 61 45 / 100 90 0 0
MIO 78 40 59 45 / 90 100 0 0
F10 75 39 63 47 / 90 40 0 0
HHW 74 41 61 45 / 100 100 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...20
Hazardous weather outlook, Nov 4, 4:02 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Fri Nov 4 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Fri Nov 4 2022
...SEVERE WEATHER ONGOING THIS AFTERNOON AND EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...South of Interstate 40.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...East of U.S. Highway 75.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma into Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
All modes of severe weather including tornadoes continue to be
possible this afternoon and evening for eastern Oklahoma and
northwest Arkansas, generally east of a line from Nowata to Henryetta.
Thunderstorms will continue through the mid evening hours across eastern
Oklahoma and northwest Arkansas as a strong cold front moves
through the region. Discrete storms to broken line segments are
possible late this afternoon and should become more linear by early
evening as storms move into northwest Arkansas. Instability
combined with strong wind shear values will help to increase
severe storm potentials across the region with the greater
severe potential across southeast Oklahoma into northwest
Arkansas. All modes of severe weather remain possible, including
the potential for tornadoes. As thunderstorms develop more into a
squall line early evening, damaging winds and also quick spin up
tornadoes are forecast to be the primary hazards. Thunderstorm
chances are forecast to taper off from west to east this evening,
with the majority of the storms pushing off to the east by
midnight tonight.
In addition to the severe threat, heavy rainfall will also be
possible. With portions of southeast Oklahoma into western
Arkansas seeing 1 to 3 inches of rain with locally higher amounts
possible. These heavy rains in a short period of time could lead
to flooding of low lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
EXTENDED DISCUSSION...
Cooler and drier weather is expected Saturday in the wake of the
departing cold front. Warmer temperatures return Sunday and
continue through Thursday. There will be a small chance of showers
and storms Monday into Tuesday as moisture returns to the area,
and again late in the week as another cold front looks to approach
the region.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Nov 4, 4:20 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 SW LIBERTY 35.84N 96.00W
11/04/2022 OKMULGEE OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TRAMPOLINE
BLOWN INTO POWER LINES. DAMAGED POWER LINES
AND DAMAGED POWER POLE NEAR 1144 HECTORVILLE
ROAD.
&&
JDSSpecial weather statement, Nov 4, 4:34 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
534 PM CDT Fri Nov 4 2022
OKZ056-057-061-062-042300-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
534 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of southwestern Craig,
northeastern Rogers, northwestern Mayes and southeastern Nowata
Counties through 600 PM CDT...
At 534 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Foyil, moving north at 75 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Claremore... Chelsea...
Foyil... White Oak...
Bushyhead...
This includes Interstate 44 between mile markers 250 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3625 9539 3631 9560 3668 9546 3661 9521
TIME...MOT...LOC 2234Z 199DEG 67KT 3636 9547
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 4, 4:42 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 SSW FALLON 33.95N 95.44W
11/04/2022 CHOCTAW OK BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF POWER
LINES DOWN AND A LARGE TREE DOWN BY
THUNDERSTORM WINDS. UNCONFIRMED BUT POSSIBLE
DAMAGE TO OTHER HOMES.
&&
JDSSpecial weather statement, Nov 4, 4:46 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT Fri Nov 4 2022
OKZ049-053-042330-
Choctaw OK-Pushmataha OK-
546 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of southwestern
Pushmataha and Choctaw Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar indicated a strong thunderstorm 14
miles south of Boswell, moving northeast at 65 mph. Another strong
thunderstorm was near Rattan, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Fort Towson...
Sawyer... Rattan...
Soper... Snow...
Hugo Lake State Park... Kellond...
Kent... Goodland...
Messer... Moyers...
Raymond Gary State Park... Kosoma...
Dunbar... Oleta...
Cloudy... Grant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3389 9569
3390 9575 3387 9577 3387 9584 3393 9592
3452 9555 3424 9511 3424 9515 3397 9516
3395 9519 3396 9523 3393 9525 3387 9540
TIME...MOT...LOC 2246Z 218DEG 56KT 3381 9586
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, Nov 4, 4:49 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CDT Fri Nov 4 2022
OKZ057-061-062-042330-
Craig OK-Rogers OK-Mayes OK-
549 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of central Craig,
northeastern Rogers and northwestern Mayes Counties through 630 PM
CDT...
At 549 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Chelsea, moving northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Chelsea... Welch...
White Oak... Hollow...
Pyramid Corners... Centralia...
Centrailia...
This includes Interstate 44 between mile markers 267 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3699 9504 3696 9503 3644 9531 3651 9551
3660 9547 3660 9543 3668 9543 3700 9529
3700 9501
TIME...MOT...LOC 2249Z 202DEG 59KT 3655 9538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 4, 4:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 ESE FOYIL 36.41N 95.45W
11/04/2022 E1.00 INCH ROGERS OK PUBLIC
&&
JDSEvent by event
10 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- November 4, 5:15 PM CST
- Where
- Washington County, 1 mi SW of Strickler
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 35.820, -94.343
Strong thunderstorm wind damaged several chicken houses.
Tornado, Washington
- When
- November 4, 5:53 PM CST to 6:00 PM CST
- Where
- Washington County, 1.48 mi WNW of Sunset to 2.42 mi NNE of Hazel Vly
- Rating
- EF1
- Path length
- 6.5 mi
- Path width
- 1,000 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.829, -94.054
This tornado developed and moved across highly rugged and wooded terrain. It uprooted trees and snapped a few power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Washington
- When
- November 4, 5:55 PM CST
- Where
- Washington County, 1.82 mi ENE of Hazel Vly
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.880, -93.970
Strong thunderstorm wind damaged a chicken house and blew down trees.
Thunderstorm Wind, Washington
- When
- November 4, 5:57 PM CST
- Where
- Washington County, 1 mi SW of Durham
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.940, -93.993
Strong thunderstorm wind blew down trees and power poles.
Tornado, Sebastian
- When
- November 4, 5:58 PM CST to 6:07 PM CST
- Where
- Sebastian County, 4.22 mi S of Huntington to 1.73 mi SSW of Dayton
- Rating
- EF1
- Path length
- 5.8 mi
- Path width
- 1,000 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.019, -94.272
This tornado developed south of Mansfield where trees were blown down and outbuildings were damaged on Johnnie Cake Way. It moved north across Mansfield and across the east side of Huntington. Sixteen homes were damaged in Mansfield, several significantly. Trees were snapped or uprooted, and power poles were blown down. Based on this damage, maximum estimated wind in the tornado was 105 to 110 mph.
Tornado, Madison
- When
- November 4, 6:20 PM CST to 6:22 PM CST
- Where
- Madison County, 1.05 mi N of Harmony to 1.3 mi SSW of Alabam
- Rating
- EF0
- Path length
- 1.3 mi
- Path width
- 150 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.115, -93.697
This tornado developed northeast of Huntsville, damaging a chicken house and uprooting trees. The tornado crossed Highway 412 and dissipated. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
Tornado, Sebastian
- When
- November 4, 6:22 PM CST to 6:24 PM CST
- Where
- Sebastian County, 2.82 mi WNW of Ft Chaffee to 1.93 mi WNW of Ft Chaffee
- Rating
- EFU
- Path length
- 1 mi
- Path width
- 150 yd
- Continued into
- Franklin, Ar (TSA)
- Reported by
- NWS Employee
- Coordinates
- 35.228, -94.099
This is the first segment of a two segment tornado. The tornado produced a tornadic debris signature (TDS) from the KSRX WSR-88D that persisted from at least 722 pm through 728 pm. The TDS/debris was likely a result of damage to trees, based on aerial imagery. An NWS Tulsa survey team attempted to investigate the area where the damage occurred, but could not access the area. Since no damage could be evaluated, the tornado was rated EF-unknown. It continued into Franklin County.
Tornado, Franklin
- When
- November 4, 6:24 PM CST to 6:28 PM CST
- Where
- Franklin County, 5.66 mi SSW of Charleston to 4.91 mi SSW of Charleston
- Rating
- EFU
- Path length
- 1.5 mi
- Path width
- 150 yd
- Reported by
- NWS Employee
- Coordinates
- 35.230, -94.082
This is the second segment of a two segment tornado that moved into Franklin County from Sebastian County. The tornado produced a tornadic debris signature (TDS) from the KSRX WSR-88D that persisted from at least 722 pm through 728 pm. The TDS/debris was likely a result of damage to trees, based on aerial imagery. An NWS Tulsa survey team attempted to investigate the area where the damage occurred, but could not access the area. Since no damage could be evaluated, the tornado was rated EF-unknown.
Tornado, Franklin
- When
- November 4, 6:38 PM CST to 6:42 PM CST
- Where
- Franklin County, 1.18 mi SE of Peter Pender to 3.26 mi SSE of Meg
- Rating
- EF1
- Path length
- 3.3 mi
- Path width
- 350 yd
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 35.340, -93.913
This tornado moved east-northeast from Shaw Loop to Highway 23. It uprooted trees, damaged a couple homes, and destroyed several outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Franklin
- When
- November 4, 6:41 PM CST to 6:43 PM CST
- Where
- Franklin County, 2.18 mi NE of Peter Pender to 1.8 mi SSE of Meg
- Rating
- EF0
- Path length
- 1.7 mi
- Path width
- 150 yd
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.370, -93.900
This tornado moved east-northeast from just east of Highway 54 to north of Compressor Road, and damaged outbuildings and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.
Tornado, Carroll
- When
- November 4, 6:43 PM CST to 6:51 PM CST
- Where
- Carroll County, 2.35 mi WSW of Green Forest to 0.85 mi NNW of Farwell
- Rating
- EF1
- Path length
- 8.5 mi
- Path width
- 1,100 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.307, -93.489
This tornado developed southwest of Green Forest and moved into town, damaging trees and power poles. Several poultry barns were damaged or destroyed, three grain bins were toppled, and multiple homes were damaged. It continued northeast of town where trees were uprooted, several homes were damaged, and several poultry barns were damaged. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Franklin
- When
- November 4, 6:46 PM CST to 6:48 PM CST
- Where
- Franklin County, 1.97 mi NW of Denning to 1.5 mi NNW of Denning
- Rating
- EF1
- Path length
- 1.3 mi
- Path width
- 1,100 yd
- Continued into
- Logan, Ar (LZK)
- Reported by
- Emergency Manager
- Coordinates
- 35.416, -93.829
This is the first segment of a three segment tornado. The tornado developed east of Highway 23, and crossed Highway 309, where trees were uprooted and large tree limbs were snapped. It then moved briefly across a small portion of Logan County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.
Tornado, Franklin
- When
- November 4, 6:49 PM CST to 6:51 PM CST
- Where
- Franklin County, 1.54 mi N of Denning to 1.57 mi SSW of Altus
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 900 yd
- Reported by
- Emergency Manager
- Coordinates
- 35.422, -93.804
This is the third segment of a three segment tornado. The tornado moved back into Franklin County after briefly moving across the Arkansas River in Logan County. It uprooted a few trees and snapped large tree limbs before dissipating just east of Highway 46. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 90 mph.
Flash Flood, Sebastian
- When
- November 4, 8:00 PM CST to 10:45 PM CST
- Where
- Sebastian County, 1.62 mi N of Ft Smith to 1.85 mi NNW of Cavanaugh
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.403, -94.423
Six swift water rescues were conducted in Fort Smith, as vehicles had become stranded in flood water. Several roads were closed due to high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, November 4, 20221 death · 15 injured · $16 million · EF4 · 6 events
- Tornadoes in Oklahoma, November 4, 20221 death · 7 injured · $35 million · EF4 · 3 events
- Tornadoes and Hail in Texas, November 4, 202210 injured · $9.5 million · EF4 · 22 events
- Tornadoes and Flash Flood in Oklahoma, November 4, 20222 deaths · 3 injured · $1.1 million · EF2 · 11 events
- Winter Storm and Heavy Snow in Montana, November 4 to 5, 20221 death · $7,000 · 74 kt wind · 14 events
- Tornado and Damaging Wind in Arkansas, November 4, 2022$200,000 · EF2 · 2 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$2,000 · EF2 · 23 events
- Tornado and Hail in Oklahoma, November 4, 2022$75,000 · EF1 · 3 events
- Heavy Rain in Iowa, November 4 to 5, 202240 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 2022$51,000 · 57 kt wind · 6 events
- Tornado and Damaging Winds in Louisiana, November 4, 2022$3,000 · EF0 · 19 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 202263 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063251, 1057290, 1063249, 1063248, 1058226, 1058229, 1058232, 1058233, 1058235, 1058361, 1058362, 1058363, 1058364, 1063250.